MAUDE Adverse Event Report: AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL IMPLANTS

AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL IMPLANTS
Model Number FF016
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a 6 craniofix absorbabl.Clamp sterile 11mm (part # ff016) was used during a procedure performed on an unknown date.According to the complainant, three (3) months after the surgical procedure, the scalp just above the cfa contracted and became thin, and eventually the scalp was torn.The doctor re-sutured in the outpatient department, however, after approximately a half year, the patient was re-sutured with general anesthesia surgery.The complaint device has not been returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Correction: b5 updated - original implantation year.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Manufacturing specifications were valid at the time of production.Explanation and rationale/conclusion and root cause: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing - , or design- related failure.In the event that the complaint product will be provided for investigtaion in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Original surgery: 2018, date unknown.

Brand Name
6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM
Common Device Name
CRANIAL IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12960559
Report Number9610612-2021-00775
Device Sequence Number14804946
Product Code GXR
UDI-Device Identifier04038653347971
UDI-Public4038653347971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF016
Device Catalogue NumberFF016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale